February 27, 2009 at 1:08 pm #26375jeffgMember
Hi Hollie, Sorry to hear Sophie is having so much trouble with fluid retention/acites. I was drained 3 times but not as much as Sophie. After the 3rd time things seemed to have stopped. I had the same problem with dangerous potassuim levels as well. In fact the had to make up a concoction and feed it to me by way of table spoon. I did do something of which I did not tell the doctors at the time and that was take Ibrophen anti inflammatory tablets OTC 800 mgs every 4-6 hours for one week and that appears to be when my fluid build up stopped. I would certainly run that by the doctor first though. In fact I have had 2 different Oncologist recommend taking for pain in the liver caused by inflammation. Just an Idea for you all to ponder Hollie. As if you don’t have enough as it . There were a lot of little things I tried while I was taking chemo. 6-8 mgs of steroid per day may help as well. Sophie, wish and pray this turns around real quick for you. Hollie your a terrific loving Niece. My Nieces just keep sending joke after joke after joke. I tried to send a normal everyday e-mail and the replies are always jokes. I even mentioned How I would like to know how all is going on in their lives ,kids ,work, husband. I love them! I guess they just can’t get off the joke wagon, to convient. A special thanks for being there Hollie , I can really sense how much Sophie appriciates and loves you.
Jeff G.February 27, 2009 at 12:10 pm #26374tessMember
Hi Hollie, please tell Sophie that she’s one of our favorites too & that we are sending her a million hugs!
-TessFebruary 27, 2009 at 2:57 am #26373lisaMember
I hope that they can get Sophie’s medication approved quickly so she can be more comfortable. She sounds like a wonderful, dear woman.February 27, 2009 at 2:42 am #26372ireneaMember
It’s so kind and supportive of you to provide updates on Sophie’s behalf. Please know we all love her and are thinking of her.
IreneFebruary 26, 2009 at 6:06 am #26371marionsModerator
Hollie…..thanks so much for keeping us abreast on Sophie’s condition. I have been told that Paracentesis (draining of ascities) can cause Potassium Levels to drop. I am hoping for Sophie to feel better soon.
Please, let her know that many good wishes are coming her way.
MarionFebruary 26, 2009 at 2:58 am #26370hollieMember
Thanks to all of you for your kind words for my Aunt. She may possibly find out tomorrow if the insurance company will pick up the cost for the drug to reduce the ascites. I can’t remember the name of it…Maybe avotan?? She was here visitng for the first two weeks of February and we had to go to the ER to get a drain. THey are taking around 6 liters a time and has been drained four or five times. It comes back very quickly and she is very uncomfortable. If this is approved for her it could make all the difference in her quality of life…I have been calling my Aunt Sophie and reading the posts to her and she gets on the site when she can. Aunt Sophie is also critically low in potassium and has been at the hospital to have IV”s to bring it back up where it needs to be. Today two nurses from her doctor’s office told her she is a favorite patient and gave her a picture frame that said Grandma on it. This really touched her and made her day. Thanks again to all of you for the support. I will keep you up to date on the insurance company’s answer. Some good news would be great! You are all very caring and special people to offer such support to all who need it.
Good thoughts coming your way, HollieFebruary 25, 2009 at 6:26 am #26369tiapattyMember
The great thing about this place is that you have permission to fully feel every emotion you have. You are confronting a terrifying thing, something that even doctors are terrified of and bad news can pack a wallop. I still hope, though, that amidst this bad and nasty cc you are able to find moments of joy.
Just for you, a quote:
Who will tell whether one happy moment of love or the joy of breathing or walking on a bright morning and smelling the fresh air, is not worth all the suffering and effort which life implies. ~Erich Fromm
PattyFebruary 25, 2009 at 2:39 am #26368tessMember
Hello Sophie, just wanted to tell you I’m thinking of you, as I’ve read many of your posts since I’ve been on the site. I will continue to keep praying for wisdom, courage, strength and hope for you ….. & I’m sending you many hugs.
In speaking with an insurance specialist earlier re: payments for ‘alternative’ procedure, she indicated that each hospital works differently when it comes to working with insurance providers. A doctor can put together a letter of necessity, arguing for why a patient should receive a certain service, substantiating the necessity for the procedure. This can be performed as an appeal if the patient is initially denied. Just a thought….
Best to you,
TessFebruary 25, 2009 at 12:32 am #26367ireneaMember
I feel like I know you since we joined up here at close to the same time.
My every good wish and thoughts are with you. I know there are no right and wrong answers in how we call choose to deal with this awful illness.
I think that threatening to go the newspaper may be a good insurance company strategy — no insurance company wants bad press.
Thinking of you,
IreneFebruary 20, 2009 at 5:24 pm #26366devoncatMember
I have offered before, but if anyone needs me to yell at their insurance companies for them, I will. If you get me next week, I will have PMS and I promise I become such a monster all heads will spin.
Seriously, I hope it gets approved and send you the best of luck.
KrisFebruary 20, 2009 at 6:17 am #26365marionsModerator
Sophie……I am sorry to hear this. Several members on this site have used Avastin so I am hoping for you to receive approval also. I am crossing my fingers and toes.
Sending tons of hugs your way,
MarionFebruary 20, 2009 at 12:35 am #26364darlaParticipant
I am really sorry to hear that things are not going well. All I can add is that your will be in my thoughts & prayers too.
Lots of Love & Hugs,
DarlaFebruary 19, 2009 at 11:57 pm #26363heatherkpMember
Sophie, you yourself are an amazing, brave and strong woman! Look at what you are going through! Lainy is right…even if you feel like there is absolutely nothing left. put on that attitude, look up into Jesus’ face and tell him you can’t do it…you just can’t do it anymore…and I promise you will find just enough hope to get you through even the next minute of the day!
We love you and will be praying for you!
HeatherFebruary 19, 2009 at 11:45 pm #26362jcleggMember
I am so sorry to hear that report , Sophie – I will continue to pray for you, and all my friends here on this site – that God will comfort you in this, your time of need.
Joyce C.February 19, 2009 at 11:02 pm #26361lainyMember
So sorry to hear you are having such a bad time, Sophie. Got to have attitude and that will give you hope. Then again, you have earned the right to feel any way you wish. Just know we are here to listen to you and that we are thinking of you and praying for you!
- You must be logged in to reply to this topic.